MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH PATIENT INFORMATION CENTER IX; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH PATIENT INFORMATION CENTER IX; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number 4.7
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Codes Bradycardia (1751); Choking (2464); Low Oxygen Saturation (2477)
Date of Event 06/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a complaint on the patient information center ix indicating that the staff expected alarms to pop up in all unit rooms, but the behavior had changed after the software upgrade.It was documented that the bedside monitor and central station alarmed as expected; however, the staff was expecting pop up alarms that did not occur as the new upgrade does not have this functionality.The nurse was with another patient at the time of the event.The event started at 0259 and lasted until 0303 when a staff assist was called.The infant was choking on spit up and the monitor started alarming for desaturation at 0259 and lasted for approximately one minute before alarms woke the mother, who tried to recover the infant on her own by suctioning while waiting for the nurse to respond.When the nurse did not respond, the mother called out for assistance and two pediatric nurses in a nearby unit responded.The following is the rest of the event description from the customer, "the pediatric nurses initiated the staff assist alarm bringing the nicu charge nurse and neonatal nurse practitioner to bedside at 0303.The infant was found to be dusky and apneic with a large amount of emesis in the mouth and nares.The infant required deep suctioning and oxygen for recovery and then was moved into the main nicu for further monitoring and treatment.The infant received labs for infection rule out and a chest x-ray for risk of aspiration.All findings benign.The infant, however, was showing signs of moderate respiratory distress and was placed on high flow nasal cannula for 3 days.The original nurse that was assigned to the infant, was in another infant¿s room bottle feeding and did not hear the alarm at the central monitor.She was sitting next to the monitor in the patient¿s room that she was in with the understanding that an alarming bed would pop up on the screen as it always has.This was the first time that we have used our new wireless monitors on our step-down unit and were told that they were programed to work the same as before.This was not the case.The biomed team called and was told that these monitors do not have that capability, however we were later notified that if they are plugged into the wall with a network cable, that they would show alarming beds.".
 
Additional Manufacturer Narrative
Analysis was performed a philips remote service engineer (rse), who spoke to the customer.It was reported that the site biomedical engineer (biomed) took the device out of service and tested.The monitor was working as expected.The biomed called to set up the bedside status bar and pop-up alarming for the nicu overflow area related to the patient incident overnight.The rse remoted in and checked the settings for event notification.It was noted that the status bar was enabled for the unit.It was also noted that the monitors in this unit are not hardwired.They are wireless on the its network.The rse informed the biomed that the status bar and pop-ups are not a function of the wireless network per document intellivue_clinical_wireless_networking_4522-991-51561_july2019 page 3.Based on the results of the analysis, the product was confirmed to be operating per specifications, and the cause of the reported problem was user misunderstanding of alarm behavior.The biomed advised that he will work with the unit and make configuration changes.

Brand Name
PATIENT INFORMATION CENTER IX
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key25663855
Report Number9610816-2026-101264
Device Sequence Number20274895
Product Code MHX
UDI-Device Identifier00884838128897
UDI-Public(01)00884838128897(10)4.7.0.0
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K211900
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4.7
Device Catalogue Number866389
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age1 MO
Patient SexUnknown
Patient Weight1 KG